| Home | E-Submission | Sitemap | Contact Us |  
top_img
J Korean Soc Emerg Med > Volume 13(3); 2002 > Article
Journal of The Korean Society of Emergency Medicine 2002;13(3): 377-379.
Anaphylactic Shock by Intravenous Injection of Cimetidine: A case report
Ji Ho Ryu, Yong Su Lim, Hyuk Jun Yang, Jae Kwang Kim, Jung Ho Shin, Gun Lee, Wook Jin, Sung Youl Hyun
1Department of Emergency Medicine, Thoracic Surgery, Ghil Medical Center, Gachon Medical School, Incheon, Korea. yongem@netian.com
2Department of Diagnostic Radiology, Thoracic Surgery, Ghil Medical Center, Gachon Medical School, Incheon, Korea.
ABSTRACT
Cimetidine is a well-tolerated H2-receptor antagonist widely used in the treatment of gastroduodenal diseases and allergic reactions such as urticaria. Numerous adverse reactions have been attributed to cimetidine, which is understandable in view of the attention and scrutiny the drug has received, its widespread use, and its systemic effects. The incidence of general side effects is less than 2%. The drug has caused an array of central nervous system disturbances, gynecomastia, and rarely hepatotoxicity, interstitial nephritis, bradycardia, hypotension, and even cardiac arrest. Cardiovascular side effects are extremely rare and have occurred during rapid intravenous injection. We report a case of anaphylactic shock after rapid intravenous injection of cimetidine.
Key words: Anaphylactic shock, Cimetidine
Editorial Office
The Korean Society of Emergency Medicine
TEL: +82-62-226-1780   FAX: +82-62-224-3501   E-mail: empjy@csuh.co.kr
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Korean Society of Emergency Medicine.                 Developed in M2PI